CureZone   Log On   Join
Re: have client with one of these .... no periods
 
Kabel Views: 4,608
Published: 13 years ago
 
This is a reply to # 1,250,819

Re: have client with one of these .... no periods


hi, if you go to the address you will find official details on side effects of mirena, cautions etc....

http://www.netdoctor.co.uk/medicines/100001706.html


if your client has a family history of stroke, she should NOT have it, as it can cause stroke - my doctor thought i had a mini stroke due to mirena.

I was told before i had it, that it could cause depression, Acne and headaches in people already prone to these problems - i didn't have any of them, so thought i would be ok. I did have high cholesterol, which the specialist knew, but obviously took no notice of. It was only later that i found out that it should not be given to anyone with possible high cholesterol or indeed anyone with a history or family history of blood problems (ie thick blood or too thin blood). The whole idea of mirena is to stop your period - i had mirena not for contraception but because i had polyps and thickened uterus which caused constant bleeding. I was assured mirena would stop the bleeding - which it did (completely), after about 6 months. It was when i had completely stopped bleeding (just a bit of spotting here and there when "period" time came round) that all my big problems started. Though i did have a severe dry mouth almost immediately that i only realised afterwards was a side effect of mirena. (it can cause all mucous linings to become severely dry).

For me, main side effects were :- numbness starting on left side of my face and in my head, going all down the left side of my neck, into my arm. Also in my left leg and foot (later also in my right leg and foot). The numbness would not be constant but cyclical, which was what made me think it may be hormone related and therefore mirena related in the first place. Along with the numbness, i had a dragging feeling in my face and left side of my body, as if my skin were being pulling downwards. I felt like i was going to die, and when it got really bad one day, i literally lay on the sofa, with my feet up at one end, just trying to breathe slowly, not move, and stay alive - that is how bad it got. Along with this numbness i got terrible migraine, never experienced before in my life!...other lesser side effects included bad acne, severe period pains, feeling washed out all the time, some mild Depression (though not half as bad as some people have had the Depression - some people get suicidal, i never got that bad, thankfully). Really it was the threatened stroke that was the life threatening side effect. I saw the top neurology guy who is also part of the migraine association or some such organisation in uk - he rubbished the idea that mirena could cause even headaches, let alone migraines and numbness, and declared me fit and well - i saw him after i got mirena removed, and by that time the numbness had gone lol.

It has been nearly about a year and a half since mirena was taken out - my doctor took it out when i showed her the print out of cautions from the above web address i have given you.... the bit where it says report to your doctor immediately if you get any of these symptoms - .....numbness...etc...

numbness went within 24 hours of it being taken out. However, it has left me being prone to migraines and headaches now, and i have a constant pressure type of feeling in my left temple and side of my face. i used to use this forum at around page 25 - 35 ish - the pages have moved on a long way since then lol. but i and some other ladies did a lot of research into mirena, and its long term side effects. The conclusions were basically that although it gives the body artificial progesterone, which in itself causes the initial side effects, when it is taken out, the body (for many people) is unable to get its own progesterone back into production properly - we therefore become estrogen dominant very quickly - i now know that i must have been estrogen dominant before mirena, otherwise i would not have been getting the polyps and thickened uterus in the first place! Anyway, after mirena, many of us initially have the side effects go, only to either be replaced by new effects or have the old side effects return some months later - this is due to the body struggling to make its own balance, but not succeeding. Estrogen dominance is easy to achieve, even without mirena's help, because of our modern life styles - hair dye, plastics, sugar, caffeine, non organic meats and so on all make us estrogen dominant.

With this in mind, i tried going on a low estrogen life style program and also rubbing in a NATURAL progesterone cream for a month or so. I gradually phased it out, because i didnt want my body to become dependant on that either, but in the short term i found it helpful. I am still having treatment in the way of sorting out my lymphatics and have improved my liver function also, to help clear excess estrogen from the body - it seems to be working, and the symptoms are generally better, with only mild returns here and there. But it does take time - we are looking at months for some people and YEARS for others, of strict routine and life style, and of course, NO MORE artificial hormones of any sort!! - before the body could be said to be completely normalised. I am not only generally better from side effects (apart from this pressure in my head, which i suspect is a physical blood vessel weakness which is probably permenant now, because of mirena), but due to this life style, my heavy bleeding (that i had the mirena for originally) has not returned, though no doubt it will return if i cheat and start eating and drinking and doing the wrong things for my health. I do have some muscle and cartilige problems due, i am told to my hormones still not quite being balanced - the muscles get weak due to the estrogen, which in turn does not give the skeleton support - which in turn causes bones to be pulled this way and that, causing my vertabrea to click in and out all the time, and my knees to creak when i go upstairs - but this should be sorted out in time if i stick to the low estrogen life style properly.

Please get your client off of this before it causes a stroke - i remember other ladies on here in the past have been left with severe high blood pressure and heart problems with mirena - and they were absolutely fine before mirena, only having the damn thing for contraception, no other purpose. It is better to keep your legs crossed than die for want of sex, to be perfectly frank! Though for those that persevere there is always natural birth control, combined with condoms and spermicidal cream for extra safety. There are many other side effects that people can get with mirena, that i didnt have. Perforation of the uterus is quite common, not just for mirena but all IUDs, but it is worse with mirena, because even when it gets lost in the body - and not everyone can get it out afterwards, because it can embed itself into vital organs, which cannot be operated on easily - it still pumps out the progestogen. So there are women out there who not only have the agony physicaly and emotionally of knowing they have mirena embedded or floating around somewhere in the body cavity and doctors refusing to operate, but they have to suffer the other side effects of mirena and cant do a thing about it. Depression is common and that can be very severe for some people - there have been cases of suicide, marriage break ups and other tragic and sad endings. Hair loss is also common, particuarly after the removal of mirena - i have also suffered with this, over 6 months AFTER mirena removal and my hair is still very thin - again, due to the way mirena left my body chemistry, rather than the direct side effect of mirena itself. Estrogen dominance can mimic thyroid disturbance, and cause the same symptoms. Also joint pains, creaky joints, muscle aches and pains, not to mention the direct side effects of cysts in the ovaries etc and the more long term effects of estrogen dominance such as cancer. It is not good to muck with hormones, not just with mirena, but with any chemical contraception - they can all do the same thing in susceptible women - and none of us knows who is susceptible until it happens to us, and then it is too late. good luck, i hope you can get educate your client and keep a watch out for any future clients who may be experiencing odd symptoms!
 

 
Printer-friendly version of this page Email this message to a friend

This Forum message belongs to a larger discussion thread. See the complete thread below. You can reply to this message!


 

Donate to CureZone


CureZone Newsletter is distributed in partnership with https://www.netatlantic.com


Contact Us - Advertise - Stats

Copyright 1999 - 2021  www.curezone.org

1.266 sec, (5)